I took it for oral erosive lichen planus (autoimmune in origin). It is diagnosed by a dentist, but treated by a dermatologist. The prednisone did not make a dent in my problem; I still have eroded gum and buccal tissue in my mouth, I also have atrophy on the left inside of my cheek. Now that I have been off the drug, I have lost almost 2/3rds of the hair on my head, and I have had to wear a wig for the past 3 weeks. I see no sign of new hair growth on my scalp. I have my eyebrows, but no leg hair. I have not had a haircut since January. Has anyone experienced this with Prednisone? I told my dermatologist and she just shrugged her shoulders. How long before I start to see some hair growth on my scalp?
11 Apr 2010
Hello Marylin; Prednisone Sux... but I have to take it for Polymialgia Rheumatica PMR , a horrible painful offshoot of Arthritis. Interestingly, and the reason I respond to you is that I was warned that among the 100 or so problems with Prednisone is the fact that it makes facial hair grow uncontrollably ! ! ! and it's true... with Me anyway. I sometimes have to shave twice a day. You didn't want leg hair anyway didj'a ! Jokeing aside, are you taking any drugs with it that might cause, or combine to cause hair loss. You might want to give that dermatologist a good swift kick, and then see your prescriber for info. as to why your hair is falling out. What strength did you start off at? How long were you on prednisone? Did you taper off or quit cold? Are you sure it was Prednisone ? The best of the best to you Girl. I'll be here if I can help ? Sacosam
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
which I'm to swab on either side of my tongue. He says its safe for oral use. Is this true?
1 answer • 13 Jun 2010
on is 1 1/2 years ago I had to see a dermatologist for this rash on my hands, ankles and feet. She diagnosed this rash as lichen planus. She said the ...
1 answer • 5 Aug 2010
... restoration covered by insurance, or other treatments
1 answer • 7 Jul 2012
0 answers • 13 Aug 2013
I've been suffering with lichen planus for about 6 months but it feels more like 6 years. Only thing
... that helps is oral prednisone but it makes me feel yucky. None of the steroid creams are helping
2 answers • 29 Oct 2013